Texas, 2015Lightning Strike in Texas, June 30, 2015
June 30, 2015 · NWS LCH · 1 event in 1 county or zone
Lightning in Southeast Texas split a large tree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning in Southeast Texas split a large tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 30, 8:20 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 30, 8:20 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
920 AM CDT TUE JUN 30 2015
.UPDATE...CONVECTION IS ALREADY POPPING UP ALONG THE COAST THIS
MORNING AHEAD OF A SHORT WAVE THAT IS MOVING INTO THE AREA FROM
THE NORTH. ALSO POTENTIALLY ADDING TO THE INCREASE IN STORMS IS A
BOUNDARY THAT MAY DRIFT INTO THE NE SECTIONS OF THE CWA LATE THIS
AFTERNOON FROM CONVECTION NEAR VICKSBURG. POPS WERE NUDGED UP
SOMEWHAT FROM THE PREVIOUS FORECAST, BUT THE REMAINDER OF THE
FORECAST REMAINS GENERALLY UNCHANGED AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 628 AM CDT TUE JUN 30 2015/
DISCUSSION...
FOR THE 30/12Z TAF ISSUANCE.
AVIATION...
SMALL CLUSTER OF SHOWERS AND STORMS MOVING UP THE SOUTHEAST TEXAS
COAST AND MAY HANG TOGETHER ENOUGH TO REACH KBPT THROUGH 30/14Z.
WILL START KBPT WITH VCSH TO HANDLE THIS. OTHERWISE...SOME PATCHY
FOG MAY CAUSE BRIEF MVFR CONDITIONS THROUGH 30/13Z AT KLCH AND
KAEX. AMPLE GULF MOISTURE AND DAYTIME HEATING IS EXPECTED TO
COMBINE TO BRING SCATTERED SHOWERS AND A FEW STORMS FROM LATE
MORNING INTO THE AFTERNOON HOURS. WILL PLACE VCTS AT ALL TAF SITES
AFTER 30/16Z TO COVER THIS. AWAY FROM THE STORMS...VFR CONDITIONS
WILL PREVAIL. ANY CONVECTIVE ACTIVITY THAT DOES DEVELOP IS
EXPECTED TO DISSIPATE IN THE EARLY EVENING WITH THE LOSS OF
DAYTIME HEATING...OR ROUGHLY 01/02Z.
RUA
PREV DISCUSSION... /ISSUED 457 AM CDT TUE JUN 30 2015/
SYNOPSIS...HIGH PRESSURE BUILDING INTO THE GULF FROM THE EAST
WILL PROVIDE A LIGHT SOUTHWESTERLY FLOW. THERE WILL BE SUFFICIENT
MOISTURE FOR TYPICAL AIRMASS TYPE SHOWERS AND THUNDERSTORMS AFTER
MID-MORNING.
SHORT TERM...HEAT INDEX VALUES SEASONABLY HIGH BUT UNDER ADVISORY
THRESHOLDS TODAY. WENT SLIGHTLY HIGHER ON TEMPS TODAY FROM THE
GUIDANCE AS TEMPS AT H85 WILL BE ABOUT A DEGREE C HIGHER THAN
YESTERDAY IN RESPONSE TO THE SWLY FLOW WITH A LACK OF CLOUD COVER
DURING THE AFTERNOON. WENT ABOVE THE GFS YET BLO THE EURO ON
PRECIP CHANCES...CLOSER TO THE NAM SOLUTION. PRECIP WATER VALUES
ARE ABOUT NORMAL FOR THIS TIME OF YEAR...UNDER 1.8 INCHES.
LONG TERM...HIGH PRESSURE BEGINS TO BUILD INTO THE AREA,
IN THE LOWER TO MID LEVELS ON THURSDAY AND CONTINUES TO STRENGTHEN
INTO MONDAY. WENT A BIT LOWER ON POPS IN RESPONSE...MINIMAL TO
SEASONAL.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 92 74 92 75 / 40 20 30 10
LCH 91 77 91 78 / 40 20 30 10
LFT 92 76 91 77 / 40 20 30 10
BPT 92 77 92 77 / 30 20 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
PUBLIC...05
Hazardous weather outlook, Jun 30, 4:39 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 AM CDT TUE JUN 30 2015
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-011045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
539 AM CDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS FROM LATE MORNING INTO EARLY
THIS EVENING. A FEW OF THESE STORMS WILL CONTAIN FREQUENT CLOUD TO
GROUND LIGHTNING, SMALL HAIL, AND GUSTY WINDS. ALSO AWAY FROM
THUNDERSTORMS, HEAT INDICES UP TO 105 DEGREES WILL BE POSSIBLE
DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED AFTERNOON THUNDERTORMS WILL BE POSSIBLE AGAIN ON
WEDNESDAY. RAIN CHANCES SHOULD DECREASE THIS WEEKEND WITH DRY
CONDITIONS EXPECTED ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
SWEENEY
In the hours before
Special weather statement, Jun 30, 10:26 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 AM CDT TUE JUN 30 2015
LAZ041-073-TXZ216-301700-
CALCASIEU-WEST CAMERON-ORANGE-
1126 AM CDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CALCASIEU AND
NORTHWESTERN CAMERON PARISHES PLUS SOUTHEASTERN ORANGE COUNTY...
AT 1126 AM CDT...A STRONG THUNDERSTORM WAS NEAR BRIDGE CITY...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PORT ARTHUR...WEST ORANGE AND VINTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2999 9378 2999 9380 3000 9379 2999 9381
2998 9382 2998 9383 2999 9384 2998 9384
3000 9386 3027 9357 3003 9342 2997 9376
TIME...MOT...LOC 1626Z 240DEG 24KT 3001 9380
25Lightning, Jefferson
- When
- June 30, 10:39 AM CST
- Where
- Jefferson County, Port Neches
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 30.000, -93.930
A picture was received by KBMT of a large cedar tree being split by lightning in Port Neches.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583279.